Alert archive / Illinois / Tornado Warnings in 2016
Tornado Warning 11, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Mar 15, 2016, 8:58 PM CDT for Carroll County, Illinois. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2016, 8:58 PM CDT (01:58 UTC)
- Expired
- Mar 15, 2016, 9:10 PM CDT
- In force
- 12 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Carroll County, IL
The radar
The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 3:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 12.3
The text
As transmitted.
382
WFUS53 KDVN 160158
TORDVN
ILC015-160230-
/O.NEW.KDVN.TO.W.0011.160316T0158Z-160316T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT TUE MAR 15 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
* UNTIL 930 PM CDT
* AT 858 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR MILLEDGEVILLE...OR 13 MILES WEST OF MOUNT
MORRIS...MOVING NORTH AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
SHANNON AROUND 920 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE HITT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4197 8975 4215 8974 4215 8969 4196 8969
TIME...MOT...LOC 0158Z 188DEG 21KT 4204 8970
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
ERVIN2 follow-up statements
347
WWUS53 KDVN 160205
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
905 PM CDT TUE MAR 15 2016
ILC015-160230-
/O.CON.KDVN.TO.W.0011.000000T0000Z-160316T0230Z/
CARROLL IL-
905 PM CDT TUE MAR 15 2016
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR EAST
CENTRAL CARROLL COUNTY...
AT 904 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SHANNON...OR 13 MILES EAST OF MOUNT CARROLL...MOVING
NORTH AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
SHANNON AROUND 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4207 8969 4207 8974 4215 8974 4215 8969
TIME...MOT...LOC 0204Z 186DEG 22KT 4209 8971
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
UTTECH349
WWUS53 KDVN 160210
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CDT TUE MAR 15 2016
ILC015-160219-
/O.CAN.KDVN.TO.W.0011.000000T0000Z-160316T0230Z/
CARROLL IL-
910 PM CDT TUE MAR 15 2016
...THE TORNADO WARNING FOR EAST CENTRAL CARROLL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHWESTERN
ILLINOIS.
LAT...LON 4207 8969 4207 8974 4215 8974 4215 8969
TIME...MOT...LOC 0206Z 188DEG 21KT 4212 8970
$$
UTTECHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:34 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 15, 6:34 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT TUE MAR 15 2016
...AVIATION UPDATE...
.SYNOPSIS...
ISSUED AT 237 PM CDT TUE MAR 15 2016
SYNOPSIS...STRONG 130 KT 300MB JET STREAK ACROSS THE CENTRAL PLAINS
INTO THE SOUTHERN MIDWEST IS CARVING OUT A DEEP NEGATIVELY TILTED
TROUGH THE CENTRAL U.S. THIS FEATURE WILL RESULT IN EXTREME UPPER
LEVEL DIVERGENCE OVER THE WESTERN GREAT LAKES/UPPER MISSISSIPPI
VALLEY REGION LATE THIS AFTN AND THIS EVENING. SFC PRESSURE WILL
FOLLOW ACCORDINGLY...RAPIDLY FALLING TO NEAR 987 MB AS THE LOW MOVES
INTO SOUTH-CENTRAL WISCONSIN. BEFORE THIS HAPPENS...WIDESPREAD
THUNDERSTORMS WILL IMPACT EASTERN IOWA/WESTERN ILLINOIS/AND NE
MISSOURI SOME OF WHICH WILL REACH SEVERE LEVELS. PLEASE READ THE
FOLLOWING SECTION FOR MORE DETAILS.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 237 PM CDT TUE MAR 15 2016
LATE THIS AFTERNOON AND THIS EVENING...SPC HAS AN ENHANCED RISK FOR
SEVERE STORMS FOR PARTS IOWA/ILLINOIS/AND MISSOURI
INTENSIFYING LOW PRESSURE SYSTEM TRACKING FROM NE MISSOURI THROUGH
WESTERN ILLINOIS AND ATTENDANT WARM/COLD FRONTS WILL BRING
WIDESPREAD THUNDERSTORMS TO EASTERN IOWA/WESTERN ILLINOIS/AND NE
MISSOURI.
BASED ON ENVIRONMENTAL PARAMETERS...SOME OF THE STORMS THAT FORM ARE
EXPECTED TO REACH SEVERE LEVELS....MUCAPE 1000-2000 J/KG...0-6 KM
SHEAR NEAR 55 KTS...LOCALIZED AREAS OF 0-1 KM SHEAR OVER 20 KTS AND
0-1 KM SRH OVER 200-250 M2/S2...AND SFC DEWPOINTS IN THE UPPER 50S
TO POSSIBLY LOWER 60S PRODUCING LOW LCLS. 12Z 4KM NAM 0-1 KM EHI
FIELD HIGHLIGHTS AREAS ALONG AND SOUTH OF HIGHWAY 30 FOR BEST SEVERE
POTENTIAL...WITHIN THIS AREA...THE GREATEST THREAT FOR ISOLATED
TORNADOES IS IN THE COUNTIES ALONG AND SOUTH OF I-80.
FORECAST 1-HR UPDRAFT HELICITY VALUES FROM VARIOUS HI-RES MODELS
ALSO SHOW HIGHEST TORNADO POTENTIAL OVER SE THIRD OF THE DVN CWA
ROUGHLY FROM FAIRFIELD IOWA TOWARD THE QUAD CITIES TO STERLING
ILLINOIS AND POINTS TO THE SOUTH.
TIMING...STORMS ARE FORECAST TO FORM OVER THE SOUTHWEST CWA BETWEEN
3-4 PM CDT THEN QUICKLY MOVE TOWARD THE ENE...EXITING THE EASTERN
FORECAST AREA AROUND 9-10 PM CDT.
TONIGHT...BEHIND THE COLD FRONT RAIN SHOWERS WILL HANG ON THE
LONGEST OVER THE NORTHERN CWA. THE MAIN STORY WILL BE STRONG
WESTERLY WINDS...GUSTING OVER 40 MPH BY EARLY WEDNESDAY MORNING.
WIND GUSTS WILL INCREASE AS BOUNDARY LAYER MIXING BECOMES
IMPRESSIVELY DEEP THROUGH WED MORNING INTO THE AFTN. SEE NEXT
SECTION FOR MORE DETAILS REGARDING HIGH WIND POTENTIAL OVER PORTIONS
OF THE DVN FORECAST AREA. UTTECH
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 237 PM CDT TUE MAR 15 2016
WILL UPGRADE THE HIGH WIND WATCH TO A WARNING BUT STARTING A BIT
LATER TONIGHT TOWARD 3-4 AM FOR INITIAL ISALLOBARIC SURGE BEHIND
DEEPENING CYCLONE GENERALLY ALONG AND NORTH OF HWY 30. SOME
GRAVITY WAVE ENHANCEMENT BEHIND DEEPENING CYCLONE IN WI AS WELL. THEN
EXPECT A RE-SURGE BY MID WED MORNING WITH DIURNAL MIXING SURGE
INTO SUCH STRONG WIND FIELDS ALOFT. THERE MAY BE SOME
DIFFERENTIAL HEATING GUST ENHANCEMENT ALONG EDGE OF WRAP-AROUND
STRATOCU AND EMBEDDED RAIN. THUS SUSTAINED 30 TO 40+ MPH AND GUSTS
TO 60 MPH LOOK ON TRACK FOR THESE AREAS...SIMILAR TO THE HIGH WIND
EVENT ABOUT A MONTH AGO. THE REST OF THE CWA WILL GO WITH A WIND
ADVISORY...HIGHER END ADVISORY AT THAT ALONG THE I80 CORRIDOR JUST
SOUTH OF THE WARNING AREA. CAN/T RULE OUT AN EXPANSION OF THE
WARNING TO THE SOUTH AFTER MID CREW ASSESSES ONE LAST RUN AND
WATCHES UPSTREAM TRENDS...OR A TIME BUMP UP IN THE NORTHWESTERN
FCST AREA. FIRE THREAT DISCUSSION BELOW.
THEN LIKE THE 12Z ECMWF WITH SUCH A DRY SUBSIDING SLOT TAKING
OVER THE AREA FOR MAINLY DRY AND CONTINUED WINDY CONDITIONS INTO
THU MORNING. SOME SPOTTY INSTABILITY RAIN SHOWERS THU AFTERNOON
POSSIBLE ESPECIALLY NORTH OF I80. IF ACTIVITY LINGERS INTO THE
EVENING LONG ENOUGH...THE RAIN MAY MIX WITH SNOW IN THE NORTH.
QUICK LOOK AT THE LONGER RANGE...COOLER REGIME INTO THE WEEKEND
WITH AN UPPER LOW DRIFTING ACRS THE AREA FOR A SCTRD COOL BASED
SHOWER CHC FRI NIGHT INTO SAT. MAY BE SOME PRECIP TYPE ISSUES
WITH THESE WITH SUCH COOL AIR ALOFT ESPECIALLY FRI NIGHT INTO SAT
MORNING...AND AGAIN SAT NIGHT.
AFTER A PASSING RIDGE WHICH WILL PROVIDE FAIR WX SUNDAY INTO
MON...GATHERING RETURN FLOW AND AN APPROACHING SYSTEM MAY BRING
THE NEXT ROUND OF UNSETTLED WEATHER A WEEK FROM NOW FOR NEXT TUE
OR INTO WED.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 628 PM CDT TUE MAR 15 2016
CONDITIONS RANGE FROM VLIFR TO VFR WITH SCATTERED THUNDERSTORMS
ACROSS EASTERN IOWA AND NORTHERN ILLINOIS. VLIFR TO VFR CONDITIONS
WILL CONTINUE THROUGH 03Z/16 AS THE MAIN STORM SYSTEM MOVES
THROUGH NORTHERN ILLINOIS. AFT 03Z/16...CONDITIONS WILL SLOWLY
IMPROVE TO VFR. AFT 12Z/16 VERY STRONG GRADIENT WINDS WILL
DEVELOP WITH GUSTS TO 40 KNOTS POSSIBLE. ALTHOUGH NOT INCLUDED IN
THE 00Z TAFS...LLWS OR LOW LEVEL MECHANICAL TURBULENCE MAY BE
POSSIBLE UNTIL THE INVERSION BREAKS WEDNESDAY MORNING.
&&
.FIRE WEATHER...
ISSUED AT 237 PM CDT TUE MAR 15 2016
WITH SUCH STRONG WINDS...SEASONABLY MILD TEMPS AND PLENTY OF
DRIED VEGETATION...THE GRASSLAND FIRE DANGER INDEX/GFDI/ CLIMBS
INTO THE VERY HIGH TO EXTREME CATEGORY BY WED AFTERNOON ACRS MUCH
OF THE AREA. NORMALLY WOULD GO WITH A RED FLAG WARNING WITH SUCH
HIGH/WIDESPREAD VALUES FOR EXTREME FIRE DANGER TOMORROW...BUT THE
SAVING GRACE IS THAT RELATIVE HUMIDITY VALUES DON/T DRY OUT ENOUGH
BELOW 30 PERCENT OR INTO THE 20S FOR MORE OF AN EXPLOSIVE FIRE
THREAT. PLUS THE TERRAIN MAY BE SOAKED BY ROUNDS OF RAIN THIS
AFTERNOON AND TONIGHT. THUS THESE FACTORS MAKE FOR A LOWER CHC FOR
A FIRE TO START. BUT THE WINDS WILL HAVE SOME DRYING EFFECT...AND
IF A FIRE WAS ABLE TO GET GOING SOMEHOW...THE THREAT WOULD BE
RAPID SPREAD POTENTIAL IN HIGHER DRIED GRASSES/BRUSH. THUS FOR
NOW HAVE INCLUDED THIS FIRE SPREAD THREAT IN THE WIND HEADLINE
PRODUCTS...AS WELL AS THE HWO FOR NOW AND WILL REVISIT ON
WEDNESDAY. ..12..
&&
.HYDROLOGY...
ISSUED AT 237 PM CDT TUE MAR 15 2016
FORECAST RAINFALL IS DRIVING RISING RIVER FORECASTS OVER THE NEXT
FEW DAYS FOR SOME AREA RIVERS. RAINFALL AMOUNTS OF 0.75 TO 1.75
INCHES ARE POSSIBLE ACROSS MUCH OF THE AREA, ESPECIALLY WHERE
STRONGER THUNDERSTORMS PASS, HOWEVER THE CONFIDENCE IN THESE AMOUNTS
BEING WIDESPREAD IS NOT HIGH AT THIS TIME. THE LOWER END OF THE
WAPSIPINICON RIVER HAS THE POTENTIAL TO RISE ABOVE FLOOD STAGE,
PARTICULARLY AT THE DE WITT GAGE. ALSO, WITH HEAVIER RAINS EXPECTED
OVER WISCONSIN AND MINNESOTA CONSIDERABLE RISES ALONG THE
MISSISSIPPI RIVER ARE FORECAST AS WELL. DUE TO THE LOWER CONFIDENCE
ON THE FORECAST RAINFALL, THERE IS ALSO LOWER CONFIDENCE IN THE
FORECAST RIVER STAGE VALUES BEING REACHED, THEREFORE WILL HOLD OFF
ON ISSUING ANY WARNINGS AT THIS TIME. WHEN CONFIDENCE INCREASES ON
LOCATION AND AMOUNTS OF THE RAINFALL, THE FORECASTS AND ANY NEEDED
PRODUCTS WILL FOLLOW.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HIGH WIND WARNING FROM 4 AM TO 8 PM CDT WEDNESDAY FOR BENTON-
BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR CEDAR-DES
MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...HIGH WIND WARNING FROM 4 AM TO 8 PM CDT WEDNESDAY FOR CARROLL-JO
DAVIESS-STEPHENSON-WHITESIDE.
WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...WIND ADVISORY FROM 7 AM TO 8 PM CDT WEDNESDAY FOR CLARK-SCOTLAND.
&&
SYNOPSIS...UTTECH
SHORT TERM...UTTECH
LONG TERM...12
AVIATION...08
FIRE WEATHER...12
HYDROLOGY...BROOKSHazardous weather outlook, Mar 15, 3:53 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 353 PM CDT TUE MAR 15 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 353 PM CDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON FROM 3 PM TO 10 PM TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE WEATHER ALONG AND SOUTH OF INTERSTATE 80...THE REST OF THE AREA IS UNDER A SLIGHT RISK FOR SEVERE WEATHER. THE MAIN THREATS WILL BE LARGE HAIL UP TO GOLF BALLS OR LARGER...ISOLATED TORNADOES...ESPECIALLY SOUTH OF INTERSTATE 80 AND ISOLATED WIND GUSTS AROUND 60 MPH. VERY STRONG WINDS WILL SURGE IN FROM THE WEST LATE TONIGHT AFTER MIDNIGHT...POSSIBLY GUSTING FROM 50 MPH UP TO 60 MPH IN AREAS GENERALLY ALONG AND NORTH OF HIGHWAY 30. A HIGH WIND WARNING HAS BEEN ISSUED FOR THESE AREAS FROM 4 AM CDT INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WINDS ARE LIKELY THROUGH WEDNESDAY EVENING. WEST WINDS WILL BE SUSTAINED AT 30 TO 40 MPH WITH POTENTIAL GUSTS TO 55 TO 60 MPH...POSSIBLY HIGHER MAINLY ALONG AND NORTH OF HIGHWAY 30. HIGH PROFILE VEHICLES WILL NEED TO USE EXTREME CAUTION ESPECIALLY ON NORTH TO SOUTH ORIENTED ROADS. THESE DANGEROUS WINDS MAY CAUSE PROPERTY DAMAGE AND KNOCK DOWN TREES OR BRANCHES...RESULTING IN POWER OUTAGES. FURTHER TO THE SOUTH ACROSS THE REST OF THE OUTLOOK AREA...A WIND ADVISORY IS IN EFFECT WEDNESDAY FOR SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. ALSO ON WEDNESDAY...RELATIVELY MILD TEMPERATURES...VERY STRONG WINDS... AND PLENTIFUL DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF SPREADING GRASS FIRES ON WEDNESDAY...IF A FIRE MANAGES TO START. THURSDAY...WEST WINDS WILL GUST TO 35 TO 40 MPH. HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CAUTION ON NORTH TO SOUTH ORIENTED ROADS. A HIGH GRASS FIRE DANGER MAY CONTINUE DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT... MAINLY BETWEEN 4 PM AND 10 PM.
In the hours before
Local storm report, Mar 15, 7:58 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
758 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 1 W SCALES MOUND 42.48N 90.27W
03/15/2016 E0.75 INCH JO DAVIESS IL TRAINED SPOTTER
DIME SIZE HAIL HAS BEEN PERSISTENT FOR 10 MIN.
&&Local storm report, Mar 15, 8:02 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
802 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL COUNCIL HILL 42.48N 90.35W
03/15/2016 M0.88 INCH JO DAVIESS IL TRAINED SPOTTER
7 TO 8 MINUTES OF DIME TO NICKEL HAIL BETWEEN 748 AND 756
PM.
&&Local storm report, Mar 15, 8:09 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
809 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 6 NNW KEOKUK 40.48N 91.45W
03/15/2016 E0.25 INCH LEE IA TRAINED SPOTTER
&&Local storm report, Mar 15, 8:15 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL MONTROSE 40.53N 91.42W
03/15/2016 M0.25 INCH LEE IA EMERGENCY MNGR
&&Local storm report, Mar 15, 8:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
843 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST 1 N WHITESIDE COUNTY AI 41.76N 89.68W
03/15/2016 E50 MPH WHITESIDE IL TRAINED SPOTTER
&&Local storm report, Mar 15, 8:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
853 PM CDT TUE MAR 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL BUREAU 41.29N 89.36W
03/15/2016 E1.00 INCH BUREAU IL TRAINED SPOTTER
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:11 PM CDT | Tornado Warning | DVN | Henry, Rock Island | 49 min |
| Mar 15, 7:30 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 45 min |
| Mar 15, 7:31 PM CDT | Tornado Warning | DVN | Rock Island, Whiteside | 44 min |
| Mar 15, 8:00 PM CDT | Tornado Warning | DVN | Carroll | 19 min |
| Mar 15, 8:33 PM CDT | Tornado Warning | DVN | Whiteside | 16 min |
| Mar 15, 8:55 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 35 min |
Nearby
Tornado Warnings in Illinois, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.